Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 433, NWS Tulsa, OK

November 3, 1994Craig County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 3, 1994, 4:23 PM CST for Craig County, Rogers County, Oklahoma. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Nov 3, 1994, 4:23 PM CST (22:23 UTC)
Expired
Nov 3, 1994, 5:21 PM CST
In force
58 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Craig County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 4:12 PM CST, 11 minutes earlier.

Area forecast discussion, Nov 3, 4:12 PM CST, 11 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
410 PM CST THU NOV 3 1994

TSTMS FORMING OVER VIRTUALLY ALL OF FA WITH AMPLE MOISTURE IN SERN
ZNS AND SURFACE HEATING IN NERN ZNS.  MORNING SOUNDINGS SHOD LITTLE
CAPPING AND STEEP LAPSE RATES TO WORK WITH.  CD FNT STILL APPRS AHD OF
SCHDL.  NEXRAD SHOS FNT ALRDY INTO NWRN ZNS.  AM WONDERING IF IT WL
STALL OUT OVR NERN ZNS TEMPORARILY TMRW. THUS A BIG ? OF TIMING.  BLV
PCPN WL CONTINUE BHND FNT WITH MAJORITY OF PVA TRACKING ACRS FA EARLY
SAT MORN. ALSO WRAP AROUND MOISTURE MAY AFFECT XTRM NE ZNS SAT AFTN.
ETA IS MDL OF CHOICE FOR UPPR LVLS.  NGM IS TO FAST AND TO FAR N AND
AVN TO SLO. BLV AVN HANDLED BEST AT SFC WI"TH SAGGING OF FNT OVR TX.
ZNS BHND SCHDL DUE TO SVR WX. 21

TUL 63/67 46/56 7652
MLC 69/74 56/62 8742
BVO 56/64 44/52 6652
IDB 68/74 58/60 6852
.TUL...NONE.

In the hours before

Local storm report, Nov 3, 3:32 PM CST, 51 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
332 PM CST THU NOV 03 1994

TIME (CST)     COUNTY/STATE     EVENT

310 PM         TULSA/OK         DIME AND NICKEL SIZE HAIL IN NORTHEAST
                                COLLINSVILLE

330 PM         ROGERS/OK        DIME SIZE HAIL IN OOLAGAH
Local storm report, Nov 3, 3:33 PM CST, 50 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
332 PM CST THU NOV 03 1994

TIME (CST)     COUNTY/STATE     EVENT

310 PM         TULSA/OK         DIME AND NICKEL SIZE HAIL IN NORTHEAST
                  0              COLLINSVILLE

330 PM         ROGERS/OK        DIME SIZE HAIL IN OOLAGAH
Special weather statement, Nov 3, 3:54 PM CST, 29 minutes before
OKZ060-061-064-066-067-032300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CST THU NOV 3 1994

AT 350 PM...RADAR INDICATED A SHORT LINE OF THUNDERSTORMS FROM CATOOSA
TO BROKEN ARROW TO SLICK IN SOUTHEAST CREEK COUNTY. THIS LINE IS MOVING
TO THE EAST NORTHEAST AROUND 25 MPH. VERY HEAVY RAIN...GUSTY WINDS AND
SOME SMALL HAIL MAY BE EXPECTED ANYWHERE ALONG THIS LINE.

A TORNADO WATCH REMAINS IN EFFECT FOR EASTERN OKLAHOMA UNTIL 6 PM.
Special weather statement, Nov 3, 3:55 PM CST, 28 minutes before
OKZ060-061-064-066-067-032300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CST THU NOV 3 1994

AT 350 PM...RADAR INDICATED A SHORT LINE OF THUNDERSTORMS FROM CATOOSA
TO BROKEN ARROW TO SLICK IN SOUTHEAST CREEK COUNTY. THIS LINE IS MOVING
TO THE EAST NORTHEAST AROUND 25 MPH. VERY HEAVY RAIN...GUSTY WINDS AND
SOME SMALL HAIL MAY BE EXPECTED ANYWHERE ALONG THIS LINE.

A TORNADO WATCH REMAINS IN EFFECT FOR EASTERN OKLAHOMA UN^TIL 6 PM.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:30 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee45 min
Nov 3, 8:00 AM CSTSevere Thunderstorm WarningTSACherokee, Muskogee60 min
Nov 3, 8:41 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee49 min
Nov 3, 9:44 AM CSTFlash Flood WarningTSAAdair, Sequoyah2 hr
Nov 3, 11:27 AM CSTSevere Thunderstorm WarningTSALatimer33 min
Nov 3, 11:49 AM CSTSevere Thunderstorm WarningTSALeFlore41 min
Nov 3, 12:43 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore47 min
Nov 3, 1:04 PM CSTSevere Thunderstorm WarningTSAHaskell41 min
Nov 3, 1:28 PM CSTSevere Thunderstorm WarningTSALeFlore47 min
Nov 3, 2:57 PM CSTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Nov 3, 3:38 PM CSTSevere Thunderstorm WarningTSALeFlore37 min
Nov 3, 4:05 PM CSTSevere Thunderstorm WarningTSATulsa, Wagoner55 min
Nov 3, 4:41 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers64 min
Nov 3, 4:49 PM CSTFlash Flood WarningTSAHaskell, Latimer, LeFlore4 hr
Nov 3, 5:40 PM CSTSevere Thunderstorm WarningTSADelaware, Mayes65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.